Alert archive / California / Wind Advisories in 2010

Wind Advisory 16, NWS Medford, OR

March 2, 2010Siskiyou County, California

NWS Medford, OR issued this wind advisory at Mar 2, 2010, 2:51 PM PST for Siskiyou County, California. It took effect at Mar 2, 2010, 9:00 PM PST. It was in force for 115 min.

The area

The counties it named.

The facts

Issued
Mar 2, 2010, 2:51 PM PST (22:51 UTC)
In effect from
Mar 2, 2010, 9:00 PM PST
Expired
Mar 2, 2010, 10:55 PM PST
In force
115 min
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 10.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2010-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2010-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 218 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1721 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
218 m²/s²
0-3 km storm-relative helicity
293 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WWUS76 KMFR 022251
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
251 PM PST TUE MAR 2 2010

...GUSTY WINDS EXPECTED IN THE SHASTA VALLEY THIS EVENING AND
OVERNIGHT...

.A VIGOROUS STORM WILL MOVE INTO NORTHERN CALIFORNIA TONIGHT.
WINDS AHEAD OF THIS SYSTEM WILL INCREASE ACROSS THE AREA THIS
EVENING...PEAK OVERNIGHT...THEN SUBSIDE EARLY WEDNESDAY MORNING. 

CAZ081-030700-
/O.NEW.KMFR.WI.Y.0016.100303T0500Z-100303T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
251 PM PST TUE MAR 2 2010

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 AM PST
WEDNESDAY. 


* TIMING: WINDS WILL INCREASE ACROSS THE AREA THIS EVENING...PEAK
  OVERNIGHT...THEN SUBSIDE EARLY WEDNESDAY MORNING.

* WINDS: SOUTH AT 15 TO 25 MPH EARLY THIS EVENING INCREASING TO 25
  TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS: THIS WILL IMPACT I-5 NEAR WEED AIRPORT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH
HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

&&

$$

SPILDE
1 follow-up statement
225 
WWUS76 KMFR 030655
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1055 PM PST TUE MAR 2 2010

CAZ081-030800-
/O.CAN.KMFR.WI.Y.0016.000000T0000Z-100303T1200Z/
CENTRAL SISKIYOU COUNTY-
INCLUDING THE CITIES OF...YREKA...WEED
1055 PM PST TUE MAR 2 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND
ADVISORY. 

SOUTH TO SOUTHEAST WINDS GUSTING TO 40 MPH WILL PERSIST THROUGH
MOST OF TONIGHT...BUT THE WIND ADVISORY FOR STRONGER WINDS HAS
BEEN CANCELLED.

$$

STOCKTON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Mar 2, 9:12 AM PST, 5 hours 39 minutes earlier.

Area forecast discussion, Mar 2, 9:12 AM PST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
912 AM PST TUE MAR 2 2010

.DISCUSSION...FRONTAL BOUNDARY PUSHING INLAND THIS MORNING WITH
THE BACK EDGE OF CLOUD COVER TO JUST NEAR THE COAST. UPDATED
GRIDS THIS MORNING TO ACCOUNT FOR LOWER POPS AND LESS CLOUD COVER
WEST SIDE THIS AFTERNOON/EVENING AS THERE WILL LIKELY BE A BREAK
BETWEEN THIS SYSTEM AND THE UPPER LOW THAT WILL BE HEADED TOWARD
THE AREA LATER TONIGHT INTO WEDNESDAY MORNING. REST OF THE GOING
FORECAST LOOKS GOOD AT THIS POINT...SO WILL LEAVE UNCHANGED. WILL
BE TAKING A HARD LOOK AT SYSTEM COMING IN TONIGHT TO SEE IF
ANYTHING NEEDS TO BE UPDATED AS FAR AS SNOW LEVELS...AND/OR TIMING.
BUT IT DOES LOOK LIKE THERE WILL BE A 4 TO 6 HOUR PERIOD OF
STEADY/HEAVY PRECIPITATION IN PORTIONS OF SISKIYOU
COUNTY LATE TONIGHT INTO THURSDAY MORNING...PARTICULARLY NEAR THE
MOUNT SHASTA AREA WITH SNOW LEVELS LOWERING TO NEAR 3000 FEET.

&&

.AVIATION...MVFR CIGS WITH LOCAL MOUNTAIN OBSCURATIONS IN AREAS OF
RAIN WEST SIDE LATE THIS MORNING LIFTING TO VFR ON THE BACK SIDE
OF THE FRONT THIS AFTERNOON. THERE CAN STILL BE LOCAL IFR
CONDITIONS RIGHT ALONG THE COAST NEAR KBOK FOR THE NEXT FEW HOURS.
VFR CIGS EAST SIDE LATE THIS MORNING LOWERING TO MVFR THIS
AFTERNOON IN AREAS OF RAIN.

&&

.PREV DISCUSSION... /ISSUED 314 AM PST TUE MAR 2 2010/

DISCUSSION...CURRENT SATELLITE IMAGE SHOWS THE BACK EDGE OF THE
COLD FRONT REACHING THE OREGON COAST. AHEAD OF THE FRONT... MOST OF
PRECIPITATION IS CONFINED TO NORTHWEST CALIFORNIA AND SOUTHWEST
OREGON. THE FRONT WILL SLOWLY WORK ITS WAY INLAND THIS MORNING
AND AFTERNOON WITH MOST OF THE PRECIPITATION CENTERED IN THE MOUNT
SHASTA AREA. ELSEWHERE SHOWERS WILL BE ON THE DECREASE WITH MOST
CENTERED ALONG THE CASCADES AND HIGHER TERRAIN EAST OF THE
CASCADES. SNOW LEVELS START OUT AROUND 4500 FEET THIS
MORNING...THEN RISING TO 5000 IN THE AFTERNOON...BUT THEY WILL
REMAIN AROUND 4500 FEET AROUND MOUNT SHASTA.

MODELS SHOW A COLD UPPER LOW WITH 500 MB TEMPS BETWEEN -30 AND
-33 C MOVING INTO NORTHWEST CALIFORNIA EARLY WEDNESDAY MORNING.
THE BULK OF THE PRECIPITATION WITH THIS LOW WILL ONCE AGAIN BE
CENTERED IN NORTHERN CALIFORNIA AND EXTREME SOUTHWEST OREGON. SNOW
LEVELS TONIGHT LOWER TO AROUND 3000 FEET. THIS ALONG WITH
INCREASING PRECIPITATION COULD LEAD TO ACCUMULATING SNOW IN
SISKIYOU COUNTY. THE MODELS SUGGEST QPF WILL DECREASE IN THE
AFTERNOON...BUT FIND THIS SUSPECT FOR THE FOLLOWING REASON. THE
UPPER LOW MOVES INTO NORTHERN CALIFORNIA WEDNESDAY AFTERNOON WHICH
WILL COME AT A TIME OF MAX SURFACE HEATING. THEREFORE WE CAN
EXPECT SHOWERS TO ACTUALLY INCREASE IN COVERAGE AND INTENSITY.

THE UPPER LOW MOVES INTO WESTERN NEVADA WEDNESDAY NIGHT AND THIS
ALONG WITH DECREASING DAYTIME HEATING WILL RESULT IN SHOWERS RAPIDLY
DECREASING AFTER DARK WEST OF THE CASCADES. BOTH THE GFS AND ECMWF
SUGGEST WRAPAROUND MOISTURE WILL MOVE INTO EASTERN OREGON WITH AN
UPSLOPE COMPONENT. THEREFORE WE'LL KEEP POPS HIGHER ALONG AND EAST
OF THE CASCADES AND KEEP THEM BELOW SLIGHT CHANGES WEST OF THE
CASCADES.

SHORTWAVE RIDGING MOVES INTO THE AREA THURSDAY NIGHT...THEN ANOTHER
UPPER LOW MOVES INTO NORTHERN CALIFORNIA FRIDAY. THE ECMWF TRACKS
THE LOW FARTHER WEST AND SOUTH WHICH OF CORRECT WILL LEAD TO DRY
CONDITIONS. THE GFS HAS THE LOW TRACKING FARTHER NORTH AND EAST
WHICH WILL BRING PRECIPITATION TO THE SAME AREA AS ARE EXPECTED
TODAY.

AVIATION...CIGS AND VIS LOWER IN SHOWERS EARLY THIS MORNING. CIGS
HAVE LOWERED TO IFR ALONG THE SOUTH COAST AND IT'S EXPECTED TO LOWER
ALONG THE NORTH COAST BY MID MORNING. CIGS SHOULD INCREASE THIS
AFTERNOON IN THE WAKE OF THE FRONT WITH VFR AND LOCAL MVFR
CONDITIONS EXPECTED. VFR CONDITIONS CONTINUE INLAND INTO EARLY THIS
MORNING...THEN CIGS LOWER CLOSE TO MVFR AFTER 18Z IN SHOWERS. VIS
SHOULD REMAIN AROUND 6 MILES AROUND THE KMFR AND KLMT
TERMINALS...BUT MTNS WILL OCCASIONALLY BE OBSCURED IN LOWER CIGS AND
SHOWERS.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH SURF ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR ORZ021-022.

CA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM PST
     WEDNESDAY ABOVE 3000 FEET FOR CAZ080-082.
     WINTER WEATHER ADVISORY UNTIL 7 PM PST THIS EVENING ABOVE 4500
     FEET FOR CAZ082-083.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 10 AM PST
     WEDNESDAY FOR CAZ083.

PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS
     UNTIL 4 AM  PST THURSDAY FOR PZZ350-356-370-376. SMALL CRAFT
     ADVISORY FOR WINDS UNTIL 10 AM PST THIS MORNING FOR PZZ370-376.

SPILDE
Hazardous weather outlook, Mar 2, 6:18 AM PST, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
618 AM PST TUE MAR 2 2010

ORZ021-022-031400-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
618 AM PST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A HIGH SURF ADVISORY REMAINS IN EFFECT THROUGH 4PM TODAY...SEE
MARINE MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ082-031400-
SOUTH CENTRAL SISKIYOU COUNTY-
618 AM PST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT FOR ELEVATIONS ABOVE 4500
FEET THROUGH 7PM...SEE WINTER WEATHER MESSAGE FOR DETIALS.

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 3000 FEET
FROM 7PM THROUGH MIDNIGHT...SEE WINTER WEATHER MESSAGE FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT FOR ELEVATIONS ABOVE 3000 FEET
THROUGH 10 AM WEDNESDAY...SEE WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ083-031400-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
618 AM PST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT TILL 7PM THIS EVENING FOR
ELEVATIONS ABOVE 4500 FEET...SEE WINTER WEATHER MESSAGE FOR DETAILS.

A WINTER STORM WARNING IS IN EFFECT FROM 7PM THROUGH
MIDNIGHT...SEE WINTER WEATHER MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ080-031400-
WESTERN SISKIYOU COUNTY-
618 AM PST TUE MAR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING IS IN EFFECT FROM 7PM THIS EVENING THROUGH
MIDNIGHT FOR ELEVATIONS ABOVE 3000 FEET...SEE WINTER WEATHER MESSAGE
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTER STORM WARNING IS IN EFFECT THROUGH 10AM WEDNESDAY...SEE
WINTER WEATHER MESSAGE FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:47 AM PSTWinter Storm WarningMFRSiskiyou30 hr
Mar 2, 2:35 PM PSTWinter Weather AdvisoryMFRSiskiyou19 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.